Elevated Calcium

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by DonnaSR, Jun 21, 2003.

  1. DonnaSR

    DonnaSR New Member

    My blood tests came back with elevated liver enzymes (due to meds I guess) and also elevated calcium levels. I have had the elevated liver enzymes in the past, so I'm not concerned about those. I take a lot of meds(I have rheumatoid arthritis in addition to the fibro). But what would cause elevated calcium levels? Too much milk? And should I be concerned? I go for a recheck in a month.

    Donna
  2. IntuneJune

    IntuneJune New Member

    Sounds like you're on top of the situation. Are you changing your diet for the month before your recheck? You did not state if your diet is high in calcium. Kidney stones are not pleasant, is that not a side-effect of high calcium? Fondly, June

    PS My bones keep losing density, you could ship your excess to me![This Message was Edited on 06/22/2003]
  3. DonnaSR

    DonnaSR New Member

    I don't like what I read. I think I'll wait and see what my doctors have to say and try not to think about it. Cancer runs rampant in my family, so that's always a concern. This is the first time my levels were elevated. I'll let you know what happens in July.

    Thank you for the information.
    Donna
  4. marykello4

    marykello4 New Member

    Hi Donna..I had a hemorage from my stomach last march and a blood test showed too much calcium,as well as an ulcer in he stomach. I go for another blood test tomorrow. I think the calcium came from the tums I ate all night evry time I felt nauseated. I also had the test where you swallow the tube so the doc can look and take pictures. I'll have that agin next March. Oh, what fun! lol,Mary
  5. satwell

    satwell New Member

    Hi Donna,

    I've been thru the high calcium in the blood and also have RA and fibo and soft tissue disease and on and on. Anyway they ran me thru all the cancer test and I finaly figured out that the inflammation from the diseases can cause the parathyroid act up. The doctors did not advise me of this but my c-reative protein was high along with sed rate and of course ra factor. When the inflammation was lower with antibiotics so came down the calcium and Vit D was also high. The sed rate, c-reactive protein and ra factor everything cleared up. But I initially had 5 days in a row of IV antibiotics followed by oral Minocin. The remotologist never told me inflammation could be lowered with treatment. So don't worry too much about cancer yet it is probably your body responding to the med and inflammation. See the ROADBACK.ORG and try and find a M.D.
    who will try that type therapy. Good Luck Been There. S
  6. AC77

    AC77 New Member

    How high is the calcium? and what are yiur LFT results.
    Silymarin taken 3 times a day, has an amazing effect at reducing liver enzymes.

    ALso, Magnesium, chelates, Calcium at the Ionic level. So adding only magnesium for a month may help. The dosage I dont know. Sometimes calcium in the blood is a result of it be leached from the bones themselves! This is not a good sign apparently. Onset of osteoporosthis could happen. Have you had bone/mineral density checked at all? It may actually mean you are deficent in Calcium, and its circulating. Possibilities, as always are endless.

  7. patched

    patched New Member

    Hi,
    I had a high blood calcium and found out after many tests that I had parathyroidism. I had a small benign growth on one of my parathyroid glands. Had surgery in October in a hospital in Boston. The high calcium in my blood caused me to have osteoporosis. I'm having a real problem with the meds. for the osteo. I also have fibro.

    Pat in NH
  8. DonnaSR

    DonnaSR New Member

    AC77,

    The nurse at the doctor's office said the calcium level was up, but I don't know the number. The LFT had two that were high-can't remember, but one should be in the 30's and it was in the 70's. I was at work talking to the nurse, and was distracted. The doctor (a new GP)was faxing the results to my rheumy. But the rheumy didn't call, so I'm hoping it's not too bad. Osteoporosis runs in my family, maternal side, but being only 38, I've never had a bone density test. Every time something new pops up, especially after doing so well for so long, I start to worry. At any rate, the doctor thinks the Feldene I am taking is affecting my liver. The last time it was Plaquenil, and once I lowered the dose, the enzymes went to normal levels. But I had no idea high calcium levels could be so serious. I wish I could remember the number they told me. On a good note, my cholesterol was really good! If I remember, and I'm not in any meetings this week, I will try to call the doctor again and write the numbers down. Thanks to everyone helping me with this.
    Donna
  9. 1fibrowife

    1fibrowife New Member

    You may not want to hear this but....my mother-in-law became ill...she started acting strange, we thought it was her medication so we took her to the er. Her calcium was very high and was later diagnosised with Multiple Myeloma, a rare kind of cancer. The disease was eating her bones and was showing up in the blood as elevated calcium. She died 3 weeks later.

    I would bet that this is not your problem but please make sure that the doctor checks you out really well.

    God bless!